BiEst Cream/Vagifem Weight Gain?

Discussion in 'Fibromyalgia Main Forum' started by PolarBear, Aug 11, 2006.

  1. PolarBear

    PolarBear New Member

    Hi,

    I am having weight issues and trying to figure out what is going on . . . I am just wondering of any of you are using Bi-Est Cream and if so if you have noticed any weight gain from it? I started using it about 4 weeks ago, and at the same time I fell down some stairs (eeek!). I gained 7 lbs in the first week and it is not coming off (even with diuretics for swelling).

    I also use Vagifem and when I saw my endo last week he said it may be because I'm using both. When I asked my pain management doc's nurse about this, she said that Bi-Est actually promotes weight loss. Hmmm . . . any ideas?

    Thanks!!

    Hugs,
    PolarBear

  2. PolarBear

    PolarBear New Member

    Hi Hayley,

    Thanks for the advice. I am on Cortef, 30 mg. right now. That is equal to 6 mg. Prednisone. I used to be on high doses of Prednisone, but my pain doc suggested trying Cortef, my rhuemy said there wasn't much difference between the two and my endo agreed. So, I see my pain doc this Wed and will probably talk about switching back to Prednisone (which I do not like either, but have to take). My endo said that Cortef can cause water retention. Prednisone doesn't do that. However, I had a terrible time getting down past 10 mg Prednisone when I was on it and it caused weight gain, round face, etc.

    My legs are definitely swollen as well as my arms, fingers, etc. My legs are bothering me the most. Even taking the diuretic hasn't helped. I'm still up by about 7 lbs. I called my rheumy about it and she suggested that I see my primary care physician about getting a stronger diuretic. Good grief!! Can't win for losing sometimes . . . lol! So, my plan is that if I'm not a lot better by tomorrow I'll probably try to see my PCP. Also, I wound up with the stomach bug that is going around and still feel pretty bad today. If it isn't one thing it's another, lol!

    Hugs,
    PolarBear